MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C145E
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Rupture (2208); Insufficient Information (4580)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced a ruptured abdominal aortic aneurysm after being treated with an endurant stent graft system.The patient, who was initially treated for an 85mm aneurysm, presented to the er with a ruptured aaa approx.8 years, 3 months post index procedure.A computed tomography scan revealed a type ia endoleak, and it was noted that disease progression of the aorta led to neck dilation beyond the diameter of the proximal stent graft, resulting in a loss of seal.The patient underwent an emergency open surgical graft repair, which included the explant of the endurant stent graft system, leaving the proximal portion of the main body and suprarenal fixation stent in place.It was stated the physician did not see an endoleak from the endurant limbs.A bifurcated surgical graft was oversewn to the stent graft remnant and the aorta.The surgery was reported to have gone well, and the patient was recovering.The event was resolved with the surgical intervention.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported type ia endoleak and aneurysm rupture were confirmed on the films provided; however, the cause of the event could not conclusively be determined.Lack of pre-implant cts did not allow for assessment of the pre-implant anatomy, and earlier post-implant cts were not available for comparison of the stent graft in vivo configuration over time.Bilateral distal loss of seal was identified during film analysis, and while a concomitant type ib endoleak could not be confirmed, it cannot be ruled out.Although the exact cause of the endoleak and loss of seal could not be determined, it is most likely that disease progression associated with changes in aneurysm morphology over the 8 years since implantation were contributory factors.Analysis of the returned films did not reveal any out-of-specification stent graft integrity issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device return analysis 5 sections of graft were returned for analysis.Two holes were evident on pli10, one hole on pli20 and 3 holes on pli30.No nitinol breaks were observed to the bifurcate and limb stent grafts.It is possible the holes on the stent graft fabric on all plis may have contributed to the reported endoleak.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21372619
Report Number9612164-2025-00762
Device Sequence Number8550212
Product Code MIH
UDI-Device Identifier00613994990983
UDI-Public00613994990983
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2018
Device Model NumberETBF3216C145E
Device Catalogue NumberETBF3216C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale